HELP!!! High Amonia Levels...any ideas why?

Options
idlehunters
idlehunters Member Posts: 1,787 Member
edited March 2014 in Colorectal Cancer #1
I am still in hospital... for many things.... this is newest thing...ANY HELP???

jENNIE

Comments

  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options
    Hi dear Jennie,we haven't
    Hi dear Jennie,we haven't heard from you for a while.You mean anemia?This must be from the chemo because the chemo affects on your bone marrow.I heard that they have a shot to boost white blood cell counts back to normal range,but I forgot the name.I suggest you to eat some Chinese dates and red beans,these food are good for hemoglobin.Take care.Get well soon.Hugsss.
  • Paula G.
    Paula G. Member Posts: 596
    Options
    No Idea
    I hope someone will give you info. So sorry to hear you are still in the hospital. I was worried about you. Someone has Hijacked the board. Hope you get some answers soon. Thinking and wishing you well. Paula
  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    High ammonia levels is dangerous
    Liver disease is the number one cause. You can search under high blood ammonia or hyperammonia. A young nurse, sister of my young friend at church, dealt with this two months after surgery for a minor problem. Her high blood ammonia wasn't discovered .....

    Jennie, I'm so glad they're watching you and caught this right away! I'll pray for this specific need.

    Diane
  • shrevebud
    shrevebud Member Posts: 105
    Options
    Ammonia Levels
    Hi Jennie:

    I just saw my oncologist this week and my bilibubin is high. WhHen they drew my lab today for chemotherapy the Nurse practitioner came back and said my ammonia level was pretty high and they wanted to treat it with Lactulose. My regular doc was off and the other doc thought it needed to be treated. It's also used for constipation. Apparently, the sugar in the lactulose draws ammonia into the bowel and it is excreted there. My level is 80 something. It's because of the damage the tumors have done to my liver. Hope this helps. Take care and be well. Roy
  • snommintj
    snommintj Member Posts: 601
    Options
    shrevebud said:

    Ammonia Levels
    Hi Jennie:

    I just saw my oncologist this week and my bilibubin is high. WhHen they drew my lab today for chemotherapy the Nurse practitioner came back and said my ammonia level was pretty high and they wanted to treat it with Lactulose. My regular doc was off and the other doc thought it needed to be treated. It's also used for constipation. Apparently, the sugar in the lactulose draws ammonia into the bowel and it is excreted there. My level is 80 something. It's because of the damage the tumors have done to my liver. Hope this helps. Take care and be well. Roy

    Thinking of you
    I was just wondering how you were doing? I hate that you're not feeling well. Ammonia is a liver thing. Any number of things going on in your life can elevate it. I would imagine the chemo or cancer is the culprit. There are things they can give you to bring it down, but hopefully it will come down on its own. I will say a prayer for you. I seldom pray, so maybe I got some bonuses built up. We'll see, Good Luck! John
  • amcp
    amcp Member Posts: 251 Member
    Options
    Praying for you
    Jennie so very sorry to hear that you are still in the hospital and the problem you are having with the high ammonia. I hope you are feeling better soon and able to go home. As always you are in my prayers and on our prayer list. Hang in there and keep the faith. Hugs,
    Anna